How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 4301
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

My 50 year old sister last stop working out, but now she's

Customer Question

my 50 year old sister last stop working out, but now she's gained weight. her stomach is large, but her upper stomach is really large. what do you thINK? I know there is something else wrong. she drinks daily and take drugs.
JA: How long has this been bothering you? Are you experiencing any vomiting or nausea?
Customer: 2 years and if she coughs it makes her throw up.
JA: Anything else in your medical history you think the doctor should know?
Customer: she was a heavy drinker 8 years ago, but got better.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your sister. Can i ask does she also experience fatigue and tiredness? Any hair loss or changes in her skin?

Customer: replied 1 month ago.
she is very fatigue and has bald spots in her head.
Expert:  Dr. Muneeb Ali replied 1 month ago.

Well from you description it sound slike that she may have a couple of conditions. The first one which comes to mind is that she could have developed a problem with her thyroid gland which would cause her to gain weight experience other symptoms like hair loss, fatigue, tiredness, coarse skin and various other issues. The diagnosis is made very easily with the help of a simple thyroid function test and then can be treated with replacement of thyroid hormones. Another cause here can be associated with the adrenal glands, she could have a benign tumor in the adrenals which is causing increased production of cportisol which causes classically accumulation of fat in the upper abdomen area. This would be diagnosed with 24 hour urinary cortisol tests and then treated with removal of the adrenal tumor and medications.

Now given her past history of drinking and use of drugs, it is also possible that this weight gain is likely to be associated with the liver. She could have damaged her liver which would lead to accumulation of fat and accumulation of fluid inside the belly which would cause a distended abdomen. this would also cause vomiting of the sort that you have described. A simple ultrasound of the abdomen to look at the liver along with liver function tests would be diagnostic.

Now i would suggest that you take your sister to see your doctor ASAP as all of these conditions can be very dangerous. I think the thyroid issue should be looked at first as she has hair loss and severe fatigue but the other conditions should also be considered. The best solution would be to see her doctor as soon as possible.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 1 month ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating

Related Medical Questions